Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Memphis, TN

January 10, 2008Tishomingo County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jan 10, 2008, 2:17 PM CST for Tishomingo County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2008, 2:17 PM CST (20:17 UTC)
Expired
Jan 10, 2008, 4:15 PM CST
In force
118 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

County Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 102020
FFWMEG
MSC141-102215-
/O.NEW.KMEG.FF.W.0009.080110T2017Z-080110T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 415 PM CST

* AT 217 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES      
  THAT 1 TO 2 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA   
  IN A SHORT PERIOD OF TIME.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA AND
  BURNSVILLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.


.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3474 8831 3475 8833 3499 8833 3497 8821
      3489 8813 3467 8815 3466 8831
TIME...MOT...LOC 2017Z 180DEG 0KT 3480 8824

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 11:40 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 10, 11:40 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1140 AM CST THU JAN 10 2008

.DISCUSSION...

ON-GOING SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH IS THE MAIN
FORECAST CONCERN IN THE SHORT TERM. BROKEN LINE OF SHOWERS AND
THUNDERSTORMS HAVE JUST CROSSED THE MISSISSIPPI RIVER. UPDATED
THE GRIDS AND ZONES TO EXPAND THE TORNADO WATCH OVER THE
SOUTHEASTERN PARTS OF WESTERN TENNESSEE. GREATEST SEVERE WEATHER
THREAT WILL REMAIN OVER EASTERN AND SOUTHEASTERN PORTIONS OF THE
FORECAST AREA THROUGH THE EARLY AFTERNOON HOURS.

AS FOR THE REMAINDER OF THE FORECAST...LOWERED MAX TEMPS AND POP
CHANCES ACROSS NORTHEAST ARKANSAS AND UPDATED HOURLY TEMPS BASED
ON CURRENT OBS.

&&

.PREV DISCUSSION... /ISSUED 513 AM CST THU JAN 10 2008/

DISCUSSION...09Z SURFACE ANALYSIS THIS MORNING PLACES A WARM
FRONT ACROSS SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI. INFRARED
SATELLITE ALREADY SHOWING ELEVATED CONVECTION ACROSS SOUTHERN
ARKANSAS DEVELOPING IN RESPONSE TO ISENTROPIC ASCENT AND AN 850
LOW LEVEL JET TRANSPORTING LOW LEVEL MOISTURE BACK INTO THE MID
SOUTH. TEMPERATURES SO FAR RANGE FROM THE UPPER 30S/LOWER 40S
NEAR WALNUT RIDGE TO AROUND 60 DEGREES NEAR COLUMBUS MS. MAIN
CONCERN IN THIS FORECAST PACKAGE IS SEVERE THUNDERSTORM POTENTIAL
TODAY ACROSS PORTIONS OF THE MID SOUTH.

SHORT TERM...(TODAY THROUGH SATURDAY)...A WARM FRONT JUST TO
THE SOUTH OF THE FORECAST AREA WILL MOVE NORTH DURING THE MORNING
HOURS AS A SURFACE AREA OF LOW PRESSURE MOVES FROM THE CENTRAL
PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY...DRAGGING A COLD FRONT
THROUGH THE MID SOUTH THIS AFTERNOON INTO THE EARLY EVENING HOURS.
STEEP 700-500 MB MID LEVEL LAPSE RATES AROUND 7 C/KM...FAVORABLE
UNIDIRECTIONAL WINDS ALOFT AS INDICATED BY UPPER AIR PROFILERS AND
UPPER LEVEL DIVERGENCE AND MOST UNSTABLE CAPE VALUES APPROACHING
1000 J/KG SUGGEST THUNDERSTORMS WHICH DEVELOP ACROSS AREAS MAINLY
FROM DECATURVILLE TENNESSEE TO COFFEEVILLE MISSISSIPPI COULD
BECOME SEVERE TODAY WITH LARGE HAIL AND DAMAGING WINDS AS THE
PRIMARY SEVERE WEATHER THREATS. THINK MOST LIKELY MODE OF
CONVECTION WILL BE IN THE FORM OF A SQUALL LINE. 0-1 KM STORM
HELICITIES APPROACHING 400 M2/S2...BACKING SURFACE WINDS AND 0-6
KM BULK SHEAR VALUES APPROACHING 60 KTS SUGGESTS A TORNADIC THREAT
/MINI-SUPERCELL TYPE/ CANNOT BE RULED OUT EMBEDDED WITHIN THE LINE
OF SEVERE THUNDERSTORMS.

HIGH PRESSURE WILL BUILD IN TONIGHT AS THE COLD FRONT PUSHES EAST
INTO EASTERN TENNESSEE AND INTO ALABAMA. KEPT LINGERING POPS IN
TONIGHT ACROSS EASTERN SECTIONS OF THE FORECAST AREA AS THE FRONT
WILL BE A BIT SLOWER TO DEPART ACROSS NORTHEAST MISSISSIPPI. DRY
WEATHER IS EXPECTED THROUGH SATURDAY AS UPPER LEVEL RIDGING
REMAINS IN PLACE THROUGH THE BEGINNING OF THE WEEKEND.

LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)...00Z LONG RANGE
MODELS INDICATE A SERIES OF UPPER LEVEL TROUGHS WILL MOVE THROUGH
THE MIDDLE/LOWER MISSISSIPPI VALLEYS THROUGH THE PERIOD. USED THE
00Z ECMWF AS A GUIDE AS OPERATIONAL GFS RUN TO RUN CONTINUITY IS
IN QUESTION WITH THIS FORECAST PACKAGE. ENSEMBLE MEMBERS SUGGEST
RAIN CHANCES WILL REMAIN SMALL SATURDAY NIGHT. OTHERWISE RAIN FREE

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  63  39  53  36 / 100  10   0   0
MKL  61  36  48  30 / 100  20   0   0
JBR  59  36  51  33 /  70  10   0   0
TUP  68  39  54  34 / 100  30   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 10, 10:38 AM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 AM CST THU JAN 10 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111845-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1038 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE STORMS ALONG AND EAST OF A LINE
FROM SELMER TENNESSEE TO HOUSTON MISSISSIPPI. THIS INCLUDES THE
CITIES OF CORINTH AND TUPELO MISSISSIPPI.

THERE IS A SLIGHT RISK OF SEVERE STORMS EAST OF A MARTIN TENNESSEE
TO CHARLESTON MISSISSIPPI LINE. THIS INCLUDES THE CITIES OF PARIS
AND JACKSON TENNESSEE SOUTHWARD TO HOLLY SPRINGS AND OXFORD
MISSISSIPPI.

LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE POSSIBLE WITH ANY
THUNDERSTORMS THAT BECOME SEVERE IN THE RISK AREAS.

A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF NORTH MISSISSIPPI
AND THE SOUTHEASTERN CORNER OF WESTERN TENNESSEE UNTIL 4 PM CST
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS PLEASE RELAY YOUR REPORTS TO THE NATIONAL WEATHER
SERVICE IN MEMPHIS.

In the hours before

Local storm report, Jan 10, 12:37 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

1235 PM     HAIL             2 W CORINTH             34.94N 88.55W
01/10/2008  E2.75 INCH       ALCORN             MS   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     2 W CORINTH             34.94N 88.55W
01/10/2008                   ALCORN             MS   TRAINED SPOTTER

&&

DSV
Local storm report, Jan 10, 12:45 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1245 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

1235 PM     HAIL             2 W CORINTH             34.94N 88.55W
01/10/2008  E2.75 INCH       ALCORN             MS   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     2 W CORINTH             34.94N 88.55W
01/10/2008                   ALCORN             MS   TRAINED SPOTTER

1240 PM     FLASH FLOOD      JACKSON                 35.63N 88.83W
01/10/2008                   MADISON            TN   EMERGENCY MNGR

            REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
            NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY

&&

DSV
Local storm report, Jan 10, 1:00 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

1235 PM     HAIL             2 W CORINTH             34.94N 88.55W
01/10/2008  E2.75 INCH       ALCORN             MS   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     2 W CORINTH             34.94N 88.55W
01/10/2008                   ALCORN             MS   TRAINED SPOTTER

1240 PM     FLASH FLOOD      JACKSON                 35.63N 88.83W
01/10/2008                   MADISON            TN   EMERGENCY MNGR

            REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
            NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY

1245 PM     HAIL             MICHIE                  35.06N 88.43W
01/10/2008  E1.00 INCH       MCNAIRY            TN   POST OFFICE

1245 PM     TSTM WND GST     MICHIE                  35.06N 88.43W
01/10/2008  E60.00 MPH       MCNAIRY            TN   POST OFFICE

&&

DSV
Local storm report, Jan 10, 1:31 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
131 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

1235 PM     HAIL             2 W CORINTH             34.94N 88.55W
01/10/2008  E2.75 INCH       ALCORN             MS   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     2 W CORINTH             34.94N 88.55W
01/10/2008                   ALCORN             MS   TRAINED SPOTTER

1240 PM     FLASH FLOOD      JACKSON                 35.63N 88.83W
01/10/2008                   MADISON            TN   EMERGENCY MNGR

            REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
            NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY

1245 PM     HAIL             MICHIE                  35.06N 88.43W
01/10/2008  E1.00 INCH       MCNAIRY            TN   POST OFFICE

1245 PM     TSTM WND GST     MICHIE                  35.06N 88.43W
01/10/2008  E60.00 MPH       MCNAIRY            TN   POST OFFICE

0115 PM     TSTM WND GST     3 S NEW ALBANY          34.45N 89.02W
01/10/2008  E60.00 MPH       UNION              MS   TRAINED SPOTTER

            BROKEN TREE LIMBS

&&

DSV
Local storm report, Jan 10, 1:44 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
144 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

1235 PM     HAIL             2 W CORINTH             34.94N 88.55W
01/10/2008  E2.75 INCH       ALCORN             MS   TRAINED SPOTTER

1235 PM     FUNNEL CLOUD     2 W CORINTH             34.94N 88.55W
01/10/2008                   ALCORN             MS   TRAINED SPOTTER

1240 PM     FLASH FLOOD      JACKSON                 35.63N 88.83W
01/10/2008                   MADISON            TN   EMERGENCY MNGR

            REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
            NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY

1245 PM     HAIL             MICHIE                  35.06N 88.43W
01/10/2008  E1.00 INCH       MCNAIRY            TN   POST OFFICE

1245 PM     TSTM WND GST     MICHIE                  35.06N 88.43W
01/10/2008  E60.00 MPH       MCNAIRY            TN   POST OFFICE

0115 PM     TSTM WND GST     3 S NEW ALBANY          34.45N 89.02W
01/10/2008  E60.00 MPH       UNION              MS   TRAINED SPOTTER

            BROKEN TREE LIMBS

0128 PM     TORNADO          1 N NEW HARMONY         34.41N 88.92W
01/10/2008                   UNION              MS   LAW ENFORCEMENT

            REPORTED BY 911 DISPATCH

&&

DSV
Local storm report, Jan 10, 2:16 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
216 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     FLASH FLOOD      3 N BARTLETT            35.26N 89.84W
01/10/2008                   SHELBY             TN   PUBLIC

            HOWARD CREEK OUT OF BANK NEAR OLD BROWNSVILLE ROAD.

0845 AM     HAIL             5 ESE SARDIS            34.41N 89.83W
01/10/2008  E0.75 INCH       PANOLA             MS   CO-OP OBSERVER

0856 AM     HAIL             HARMONTOWN              34.53N 89.65W
01/10/2008  E0.75 INCH       LAFAYETTE          MS   PUBLIC

1018 AM     TSTM WND GST     HENDERSON               35.44N 88.65W
01/10/2008  E60.00 MPH       CHESTER            TN   TRAINED SPOTTER

            PEA SIZE HAIL

1029 AM     FLASH FLOOD      2 NE OLIVE BRANCH       34.98N 89.80W
01/10/2008                   DESOTO             MS   AMATEUR RADIO

            FLOODING ON HACKS CROSS ROAD JUST SOUTH OF STATE LINE.

1110 AM     TSTM WND DMG     2 W INDEPENDENCE        34.70N 89.84W
01/10/2008                   TATE               MS   EMERGENCY MNGR

            DELIVERY TRUCK BLOWN OFF ROAD DURING THUNDERSTORM GUST.
            NO INJURIES REPORTED. NO MPH OF GUSTS GIVEN.

1235 PM     FUNNEL CLOUD     2 W CORINTH             34.94N 88.55W
01/10/2008                   ALCORN             MS   TRAINED SPOTTER

1235 PM     HAIL             2 W CORINTH             34.94N 88.55W
01/10/2008  E2.75 INCH       ALCORN             MS   TRAINED SPOTTER

1240 PM     FLASH FLOOD      JACKSON                 35.63N 88.83W
01/10/2008                   MADISON            TN   EMERGENCY MNGR

            REPORTS OF SEVERAL ROADS UNDER 18 INCHES OF WATER IN
            NORTHEAST JACKSON AND NORTHEAST PARTS OF MADISON COUNTY

1245 PM     TSTM WND GST     MICHIE                  35.06N 88.43W
01/10/2008  E60.00 MPH       MCNAIRY            TN   POST OFFICE

1245 PM     HAIL             MICHIE                  35.06N 88.43W
01/10/2008  E1.00 INCH       MCNAIRY            TN   POST OFFICE

0115 PM     TSTM WND GST     3 S NEW ALBANY          34.45N 89.02W
01/10/2008  E60.00 MPH       UNION              MS   TRAINED SPOTTER

            BROKEN TREE LIMBS

0128 PM     TORNADO          1 N NEW HARMONY         34.41N 88.92W
01/10/2008                   UNION              MS   LAW ENFORCEMENT

            REPORTED BY 911 DISPATCH

0129 PM     FUNNEL CLOUD     THRASHERS               34.70N 88.48W
01/10/2008                   PRENTISS           MS   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT IN BOONEVILLE

0130 PM     TSTM WND DMG     THRASHERS               34.70N 88.48W
01/10/2008                   PRENTISS           MS   LAW ENFORCEMENT

            TREES DOWN

0140 PM     FLASH FLOOD      2 NE MILAN              35.94N 88.73W
01/10/2008                   GIBSON             TN   TRAINED SPOTTER

            ALONG HWY 70...79 BETWEEN MILAN AND ATWOOD

0205 PM     TORNADO          5 S IUKA                34.74N 88.20W
01/10/2008                   TISHOMINGO         MS   EMERGENCY MNGR

            REPORTED BY TISHOMINGO COUNTY EMA AND LAW ENFORCEMENT.
            TORNADO TOUCHDOWN AT THE LANDFILL

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 8:39 AM CSTSevere Thunderstorm WarningMEGLafayette, Panola28 min
Jan 10, 8:58 AM CSTSevere Thunderstorm WarningMEGBenton, Marshall47 min
Jan 10, 9:24 AM CSTTornado WarningMEGDeSoto, Marshall51 min
Jan 10, 11:02 AM CSTTornado WarningMEGPanola, Quitman43 min
Jan 10, 11:55 AM CSTTornado WarningMEGMarshall29 min
Jan 10, 12:22 PM CSTTornado WarningMEGAlcorn38 min
Jan 10, 12:26 PM CSTSevere Thunderstorm WarningMEGLafayette, Pontotoc, Union49 min
Jan 10, 12:41 PM CSTTornado WarningMEGPontotoc, Union49 min
Jan 10, 1:04 PM CSTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah41 min
Jan 10, 1:08 PM CSTFlash Flood WarningMEGAlcorn2 hr
Jan 10, 1:20 PM CSTSevere Thunderstorm WarningMEGPrentiss25 min
Jan 10, 1:22 PM CSTTornado WarningMEGLee, Pontotoc, Union23 min
Jan 10, 1:25 PM CSTFlash Flood WarningMEGAlcorn, Prentiss, Tippah, Union2 hr
Jan 10, 1:39 PM CSTTornado WarningMEGPrentiss, Tishomingo51 min
Jan 10, 1:43 PM CSTTornado WarningMEGLee, Prentiss, Union41 min
Jan 10, 1:48 PM CSTSevere Thunderstorm WarningMEGMonroe42 min
Jan 10, 2:12 PM CSTFlash Flood WarningMEGItawamba, Monroe2 hr

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.